Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
19patel99

WHAT SHOULD I DO

Recommended Posts

Hi guys! So I was prescribed Ocella to help combat my nasty period breakouts. I noticed that during the placebo week, my skin would clear up and then break out on the actives. So  I stopped in the third month. I stopped the pill, but am still breaking out. I went to the gynecologist, and he advised that I restart the pill and wait it out for another 3 months. I'm terrified. Having to deal with such horrendous breakouts was horrible...idk what to do! I'm still breaking out so if I'm breaking out might as well at least do it while trying something? 

Share this post


Link to post
Share on other sites

You should look into the acne.org regimen; going into university, I was having terrible cystic acne breakouts but this seems to have brought them under control. It took around 3 months for me to see results but now I rarely get bad breakouts. I've noticed that it is normally when I stop using the bp that I end up breaking out. Look into it and hopefully it helps you :)

Share this post


Link to post
Share on other sites

Are you using anything in addition to the pill? I would continue on, as your doctor suggested, while also pairing it with a topical treatment. See how you make out for a few months - I know it sucks to wait it out but it took me 4-5 months to get clear skin once I found the right treatment. 

Share this post


Link to post
Share on other sites

I am also curious if you are using any other medications (oral or topical) along with Ocella? From personal experience, birth control alone won't clear up your acne (for me, birth control had zero relationship to my acne but my acne is not hormonal). If you are not already using topical treatments, I would suggest talking to your doctor about using one. There are ones that contain retinoids, benzoyl peroxide, antibiotics, or a combination of two. Your doctor would suggest the best one for you. I would also suggest to keep taking the pill for another 3-6 months since it can take months before you start seeing a change in your acne. If by another 3 months you don't see a change, you should ask to switch to another birth control or get off Ocella for good. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×